Alert archive / Indiana / Gale Warnings in 2018

Gale Warning 12, NWS Northern Indiana

November 3, 2018

NWS Northern Indiana issued this gale warning at Nov 3, 2018, 4:35 AM EDT. It took effect at Nov 4, 2018, 3:00 AM EST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 3, 2018, 4:35 AM EDT (08:35 UTC)
In effect from
Nov 4, 2018, 3:00 AM EST
Expired
Nov 4, 2018, 7:32 PM EST
In force
17 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

932 
WHUS73 KIWX 030835
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
435 AM EDT Sat Nov 3 2018

LMZ043-046-031645-
/O.NEW.KIWX.GL.W.0012.181104T0800Z-181105T0600Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
435 AM EDT Sat Nov 3 2018

...GALE WARNING IN EFFECT FROM 3 AM SUNDAY TO 1 AM EST MONDAY...

The National Weather Service in Northern Indiana has issued a
Gale Warning, which is in effect from 3 AM Sunday to 1 AM EST
Monday. 

* WINDS...Increasing late today and tonight with gale force winds
  possible after midnight. Gale force winds are expected Sunday
  into early Sunday night.

* WAVES...Gradually increasing to 3 to 5 feet by Sunday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
7 follow-up statements
324 
WHUS73 KIWX 031427
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1027 AM EDT Sat Nov 3 2018

LMZ043-046-032230-
/O.CON.KIWX.GL.W.0012.181104T0800Z-181105T0600Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1027 AM EDT Sat Nov 3 2018

...GALE WARNING REMAINS IN EFFECT FROM 3 AM SUNDAY TO 1 AM EST
MONDAY...

* WINDS...Increasing late today and tonight with gale force 
  winds possible after midnight. Gale force winds are expected 
  Sunday into early Sunday night. 

* WAVES...Gradually increasing to 3 to 5 feet by Sunday night,
  mainly along the Berrien county shoreline.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
731 
WHUS73 KIWX 031936
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
336 PM EDT Sat Nov 3 2018

LMZ043-046-040345-
/O.CON.KIWX.GL.W.0012.181104T0800Z-181105T0600Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
336 PM EDT Sat Nov 3 2018

...GALE WARNING REMAINS IN EFFECT FROM 3 AM SUNDAY TO 1 AM EST
MONDAY...

* WINDS...Increasing tonight with gale force winds possible after
  midnight. Gale force winds are expected Sunday into early 
  Sunday night. 

* WAVES...Gradually increasing to 3 to 5 feet by Sunday night.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
346 
WHUS73 KIWX 040256
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1056 PM EDT Sat Nov 3 2018

LMZ043-046-041100-
/O.CON.KIWX.GL.W.0012.181104T0800Z-181105T0600Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1056 PM EDT Sat Nov 3 2018

...GALE WARNING REMAINS IN EFFECT FROM 3 AM SUNDAY TO 1 AM EST
MONDAY...

* WINDS...Southeast winds increasing with gale force winds
  possible after midnight. Gale force winds are expected Sunday 
  into early Sunday night. 

* WAVES...Building to 3 to 5 feet Sunday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
071 
WHUS73 KIWX 040907
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
407 AM EST Sun Nov 4 2018

LMZ043-046-041715-
/O.CON.KIWX.GL.W.0012.000000T0000Z-181105T0600Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
407 AM EST Sun Nov 4 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST MONDAY...

* WINDS...Southeast to south 15 to 25 knots with gales to 35 
  knots. Winds diminishing tonight.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
233 
WHUS73 KIWX 041532
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1032 AM EST Sun Nov 4 2018

LMZ043-046-042345-
/O.CON.KIWX.GL.W.0012.000000T0000Z-181105T0600Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1032 AM EST Sun Nov 4 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST MONDAY...

* WINDS...Southeast 20 to 25 knots with gales to 35 knots. Winds 
  diminishing tonight. 

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
655 
WHUS73 KIWX 042045
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
345 PM EST Sun Nov 4 2018

LMZ043-046-050445-
/O.CON.KIWX.GL.W.0012.000000T0000Z-181105T0600Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
345 PM EST Sun Nov 4 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST MONDAY...

* WINDS...Southeast 20 to 25 knots with gusts to 35 knot gales,
  especially this evening.
 
* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
859 
WHUS73 KIWX 050032
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
732 PM EST Sun Nov 4 2018

LMZ043-046-050845-
/O.CAN.KIWX.GL.W.0012.000000T0000Z-181105T0600Z/
/O.NEW.KIWX.SC.Y.0062.181105T0032Z-181105T1500Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
732 PM EST Sun Nov 4 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST MONDAY...
...GALE WARNING IS CANCELLED...

The National Weather Service in Northern Indiana has issued a
Small Craft Advisory, which is in effect until 10 AM EST Monday.
The Gale Warning has been cancelled. 

* WINDS...Southeast to south wind 20 to 25 knots with gusts to 30
  knots through midnight, then veering southwest 15 to 20 knots.

* WAVES...2 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Nov 3, 3:37 AM EDT, 58 minutes earlier.

Area forecast discussion, Nov 3, 3:37 AM EDT, 58 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
337 AM EDT Sat Nov 3 2018

.SYNOPSIS...
Issued at 328 AM EDT Sat Nov 3 2018

High pressure will briefly build in today with partly cloudy
skies, light winds, and highs in the upper 40s to mid 50s. A warm
front will bring increasing clouds and perhaps a few showers to
the area tonight into Sunday morning, best chances across
northwest Indiana and southwest Lower Michigan. Lows tonight will
range between the upper 30s to mid 40s. An active weather pattern
is then expected later Sunday into next week with several periods
of rain and near normal temperatures trending cold for the second
half of next week.

&&

.SHORT TERM...(Today and Tonight)
Issued at 328 AM EDT Sat Nov 3 2018

Lake effect clouds and isolated sprinkles/light showers should
diminish through early this afternoon across nw IN/sw MI as
shortwave ridging allows a weak sfc ridge to progress into the local
area this afternoon. Dry conditions/light winds otherwise today with
some sunshine and highs in upper 40s to low 50s.

Elevated warm advection/isentropic ascent wing, preceding low
pressure organizing near the Iowa/Missouri border, will lift through
the area later this evening into early Sunday morning. High
condensation pressure deficits on isentropic surfaces with deeper
ascent/moisture focusing west across the Mid/Upper MS Valley
support holding with low-mid chance PoPs (highest nw IN/sw MI)
and light QPF. Warm advection process/southerly flow results in a
milder night otherwise with lows in the upper 30s to mid 40s.

&&

.LONG TERM...(Sunday through Friday)
Issued at 328 AM EDT Sat Nov 3 2018

Three systems to monitor Sunday into next week in active flow regime
as pacific shortwaves amplify into a Central Conus mean upper
trough...then lift northeast and take on a negative tilt through the
Great Lakes/Midwest.

First sfc cyclone occludes north into Wisconsin by later
Sunday/Sunday night, with good deep layer QG support and enough
moisture return in convergent LLJ core to support a period of rain
west to east later Sunday into Sunday night along and in advance of
a trailing cold front.

Brief lull on Monday will give way to a soaking rain and strong
winds Monday night into Tuesday as a moisture laden system deepens
northeast through the Mid MS Valley and Great Lakes. Tight low level
height gradient and deepening mixed layer could support advisory
level winds on Tuesday if the sfc cyclone deepens/phases as
modeled into the northern Great Lakes. A quick inch plus of rain
(embedded thunder?) will also be possible given the gulf tap and
deep omega, with relatively fast movement hopefully limiting the
flooding threat.

Much cooler and mainly dry then to follow into Wednesday and early
Thursday before system #3 moves through around late Thursday/Friday.
Spatial and temporal solution spreads in guidance obviously high at
this forecast range, but this wave will have some cold air to
work with (swath of snow on nrn fringe for somewhere across the
Upper Midwest/Great Lakes?).

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday Night)
Issued at 225 AM EDT Sat Nov 3 2018

A weak high pressure ridge will continue to keep VFR conditions
through the TAF period. The ridge was part of a large system that
was over the Canadian interior. As the ridge moves east across the
Upper Great Lakes region, winds will become southeast this
evening on the back side of the ridge and ahead of a deep low
pressure area moving into the Midwest. There was still quite a bit
of moisture in the 900/800 layer, so have lower VFR clouds at SBN.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Steinwedel
SHORT TERM...Steinwedel
LONG TERM...Steinwedel
AVIATION...Skipper

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Nov 2, 10:36 PM EDT, 5 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
1036 PM EDT Fri Nov 2 2018

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-040245-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
1036 PM EDT Fri Nov 2 2018 /936 PM CDT Fri Nov 2 2018/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Rain and gusty winds are likely on Tuesday as a strong storm system
moves through the region. Winds could approach advisory level during
the day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-040245-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1036 PM EDT Fri Nov 2 2018

This Hazardous Weather Outlook is for The Nearshore Waters of
Southeastern Lake Michigan.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Conditions hazardous to small craft are likely Sunday into Monday
and again Tuesday into Wednesday. Winds could reach gale force at
times during these periods.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 3:00 PM EDTRiver Flood WarningIWXAdams, Wells42 hr
Nov 2, 8:10 PM EDTRiver Flood WarningIWXAllen, Paulding, Putnam57 hr
Nov 3, 10:52 AM EDTRiver Flood WarningIWXDefiance, Fulton, Williams4 days

Nearby

Gale Warnings in Indiana, 2018Every gale warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.